Home » Frequently asked Questions on Health » What is the cause of fever of unknown origin?

What is the cause of fever of unknown origin?

Q: From the past 25 days I have fever up to 100 degree Celsius. Before the fever, I had cold and cough. The fever comes mostly in the evenings and sometimes in the day. I do not feel any shivering. The doctor gave me Offlin, Pcm and Becasules capsules for 5 days. He also advised tests for malaria, typhoid, Widal test, X-ray, LFT, ECG, ultrasound but nothing came out in these tests. I experience breathlessness and sweating if I do some heavy work like climbing stairs. I sweat a lot, even when I walk for sometime. I couldn't get any relief with this medicine. Then the doctor prescribed Offlin TZ, Prorab- 20, Taxim-200, pcm, becasules for 5 days. With these medicines I got some relief. Now the fever has come down to 99. But I feel feverish along with a slight headache. But breathlessness and sweating is still there. What is the cause of fever? How can I get rid of breathlessness and sweating? I feel very weak.

A:You have fever of undetermined origin; in other words the cause has so far remained unknown. This can be a difficult problem and needs a systematic investigation by an expert physician. Sometimes, the cause remains unknown even after intensive investigations. Your doctor has already done some tests and ruled out some of the usual causes including typhoid. In typhoid, once the temperature has reached over a 100 during the first few days then it does not touch the baseline unless it is treated. You temperature touches the normal line and you are unlikely to have typhoid. One another condition that needs to be considered is TB; in this condition the temperature may fluctuate but it is usually higher in the evenings. The patients usually have night sweats and weight loss. I would suggest that you should not give up the search for a cause and get your doctor to examine you at frequent intervals and do some more tests. If appropriate, he may even consider giving you a trial of anti-tuberculous drugs.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------